Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2017, 4:12 AM EDT for Clinch County, Echols County, Georgia; Columbia County, Hamilton County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 4:12 AM EDT (08:12 UTC)
- Expired
- Jun 7, 2017, 5:00 AM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Columbia County, FL, Hamilton County, FL, Clinch County, GA, Echols County, GA
The radar
The Moody AFB radar (KVAX), 41 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
434
WUUS52 KJAX 070812
SVRJAX
FLC023-047-GAC065-101-070900-
/O.NEW.KJAX.SV.W.0162.170607T0812Z-170607T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
412 AM EDT WED JUN 7 2017
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northeastern Columbia County in northern Florida...
Northeastern Hamilton County in northern Florida...
Southeastern Echols County in southeastern Georgia...
Southeastern Clinch County in southeastern Georgia...
* Until 500 AM EDT
* At 411 AM EDT, a severe thunderstorm was located 10 miles northeast
of Jasper, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fargo and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3086 8249 3082 8250 3082 8245 3046 8246
3055 8295 3073 8295
TIME...MOT...LOC 0811Z 271DEG 22KT 3064 8287
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HESS2 follow-up statements
843
WWUS52 KJAX 070835
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
435 AM EDT WED JUN 7 2017
FLC023-047-GAC065-101-070900-
/O.CON.KJAX.SV.W.0162.000000T0000Z-170607T0900Z/
Columbia FL-Hamilton FL-Echols GA-Clinch GA-
435 AM EDT WED JUN 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR NORTHEASTERN COLUMBIA...NORTHEASTERN HAMILTON...SOUTHEASTERN
ECHOLS AND SOUTHEASTERN CLINCH COUNTIES...
At 435 AM EDT, a severe thunderstorm was located near Needmore, or 8
miles west of Fargo, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fargo and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3086 8249 3082 8250 3082 8245 3046 8246
3056 8282 3076 8283
TIME...MOT...LOC 0835Z 271DEG 22KT 3064 8270
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
HESS743
WWUS52 KJAX 070859
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
459 AM EDT WED JUN 7 2017
FLC023-047-GAC065-101-070909-
/O.EXP.KJAX.SV.W.0162.000000T0000Z-170607T0900Z/
Columbia FL-Hamilton FL-Echols GA-Clinch GA-
459 AM EDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA...
NORTHEASTERN HAMILTON...SOUTHEASTERN ECHOLS AND SOUTHEASTERN CLINCH
COUNTIES WILL EXPIRE AT 500 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
LAT...LON 3086 8249 3082 8250 3082 8245 3046 8246
3056 8282 3076 8283
TIME...MOT...LOC 0859Z 271DEG 22KT 3064 8253
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 8:17 PM EDT, 7 hours 55 minutes earlier.
Area forecast discussion, Jun 6, 8:17 PM EDT, 7 hours 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
817 PM EDT Tue Jun 6 2017
.UPDATE...Forecast area is experiencing a nice break from the
rain with weak shortwave ridge passing over the area...even
clearing of the clouds. Much of the night expected to be
quiet. During pre-dawn hours...as upper low over nrn Gulf of Mex
approaches...and surface low moves eastward over FL panhandle...
expecting to see showers redevelop and spread in from eastern Gulf
of Mexico...increasing in coverage from dawn onward through the
morning. High POPs warranted given expected coverage during the
day. Cloudiness and precipitation should keep temps down Wed.
Made significant adjustment to hourly sky...POP...and weather
grids through early Wed morning to reflect latest expected
evolution.
&&
.AVIATION...VFR conditions expected this evening...with MVFR
cigs possible after 06z with showers and isolated t-storms
expected over TAF sites toward dawn. Maintained MVFR conditions
toward dawn and through much of Wed...could have IFR conditions
where locally heavier rainfall occurs.
&&
.MARINE...A weak low pressure center will move slowly eastward
along the Florida panhandle coast later tonight and Wednesday.
Meanwhile, a cold front pushing southward into the southeastern
states will approach the Georgia coastal waters later tonight,
and will push slowly southward into the northeast Florida waters
on Wednesday night. This front will push south of the northeast
Florida waters by Thursday afternoon, and will stall over south
Florida by late Friday. Weak high pressure will be situated over
the southeastern U.S. in the wake of the front on Friday and will
then push eastward into the Atlantic waters this weekend, allowing
the front over south Florida to slowly lift northward as a warm
front late this weekend.
Rip Currents: Low risk expected to continue through Wednesday due
to offshore winds. Elevated risk expected Thursday through
Saturday due to onshore winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 81 66 81 / 80 80 50 10
SSI 73 81 70 79 / 70 80 70 30
JAX 72 84 69 81 / 70 80 70 30
SGJ 73 85 71 80 / 60 80 60 50
GNV 72 84 69 84 / 70 80 60 40
OCF 74 84 71 85 / 60 80 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Alachua-Baker-Bradford-
Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
GA...Flood Watch through Wednesday evening for Charlton-Clinch-Echols-
Ware.
AM...None.
&&
Wolf/Elsenheimer/CorlessHazardous weather outlook, Jun 6, 10:43 AM EDT, 17 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 1043 AM EDT Tue Jun 6 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-071445- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 1043 AM EDT Tue Jun 6 2017 ...FLOOD WATCH IN EFFECT FOR THE SUWANNEE VALLEY AREA AND MARION COUNTY... ...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH EARLY THURSDAY... ...A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Waves of heavy rainfall accompanied by embedded strong thunderstorms are expected through late tonight. Widespread heavy downpours and a few strong thunderstorms will push northeastward from the Gulf of Mexico across our region from the mid-morning through mid- afternoon hours today. The heaviest rainfall amounts with this activity will likely occur in the Suwannee Valley and portions of inland southeast Georgia, where widespread rainfall amounts of 1 to 3 inches are forecast, with localized heavier amounts possible. Stronger thunderstorms during this time frame will be capable of producing gusty winds of 30-40 mph, frequent cloud to ground lightning strikes, and localized flooding, particularly in urban areas. Another round of heavy downpours and embedded strong to possibly isolated severe thunderstorms is expected to push into our region from the west, mainly after midnight tonight. The Storm Prediction Center has placed southern portions of southeast Georgia and all of northeast and north central Florida within a marginal risk for severe thunderstorm development, with stronger activity overnight capable of producing damaging wind gusts, frequent cloud to ground lightning strikes, and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A cold front will approach our area from the north and will slowly push through our region on Wednesday night and Thursday. Additional rounds of heavy downpours and embedded strong thunderstorms are expected on Wednesday and Wednesday night, bringing event rainfall totals to the 2 to 4 inch range, with locally higher amounts possible. Stronger thunderstorms will be capable of producing gusty winds, frequent cloud to ground lightning strikes, and localized flooding. Activity will gradually push south of our area by the early afternoon hours on Thursday. Southwesterly winds will strengthen over the coastal waters on Wednesday evening in advance of a cold front. A Small Craft Advisory may be required for the offshore Florida coastal waters on Wednesday night. A northeasterly wind surge following the cold front may also bring Small Craft Advisory conditions to portions of our coastal waters on Thursday. An elevated risk of rip currents is expected at area beaches from Thursday through Saturday due to onshore winds. Isolated to widely scattered mainly afternoon and evening thunderstorms are expected on Friday and Saturday, with scattered to numerous thunderstorms possible by Sunday and Monday afternoons. .SPOTTER INFORMATION STATEMENT... Spotters are asked to self activate if warnings are issued. We encourage spotters to report rainfall amounts in excess of 2 inches. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jun 7, 3:37 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
337 AM EDT WED JUN 7 2017
FLZ020-GAZ162-070845-
Hamilton FL-Echols GA-
337 AM EDT WED JUN 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND WESTERN
ECHOLS COUNTIES UNTIL 445 AM EDT...
At 337 AM EDT, Doppler radar was tracking a strong thunderstorm near
Statenville, moving northeast at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
damage. Doppler radar has indicated weak rotation within this storm.
Tornadoes may develop with little or no advanced warning.
Locations impacted include...
Jennings, Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3063 8327 3063 8314 3077 8313 3085 8305
3085 8301 3086 8301 3087 8297 3086 8293
3057 8278 3054 8311 3058 8326 3059 8326
TIME...MOT...LOC 0737Z 241DEG 12KT 3066 8309
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:37 AM EDT | Special Weather Statement | JAX | Echols | 68 min |
| Jun 7, 3:47 AM EDT | Areal Flood Advisory | JAX | Echols | 2 hr |
| Jun 7, 5:01 AM EDT | Special Weather Statement | JAX | Charlton | 44 min |
| Jun 7, 5:12 AM EDT | Areal Flood Advisory | JAX | Clinch, Echols, Ware | 2 hr |
| Jun 7, 6:39 AM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 2 hr |
| Jun 7, 12:38 PM EDT | Special Weather Statement | JAX | Camden | 52 min |
| Jun 7, 2:27 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 27 min |
| Jun 7, 6:50 PM EDT | Tornado Warning | JAX | Glynn | 25 min |
| Jun 7, 4:18 AM EDT | Special Weather Statement | JAX | Hamilton | 42 min |
| Jun 7, 4:29 AM EDT | Special Weather Statement | JAX | Baker, Columbia | 46 min |
| Jun 7, 4:47 AM EDT | Special Weather Statement | JAX | Gilchrist | 43 min |
| Jun 7, 4:52 AM EDT | Special Weather Statement | JAX | Hamilton | 38 min |
| Jun 7, 5:02 AM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jun 7, 7:22 AM EDT | Special Marine Warning | JAX | 83 min | |
| Jun 7, 8:38 AM EDT | Special Weather Statement | JAX | Duval | 52 min |
| Jun 7, 10:27 AM EDT | Special Weather Statement | JAX | Saint Johns | 33 min |
| Jun 7, 10:32 AM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jun 7, 11:31 AM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Jun 7, 12:45 PM EDT | Areal Flood Advisory | JAX | Flagler | 2 hr |
| Jun 7, 1:03 PM EDT | Special Marine Warning | JAX | 57 min | |
| Jun 7, 2:19 PM EDT | Special Weather Statement | JAX | Baker | 41 min |
| Jun 7, 3:05 PM EDT | Special Weather Statement | JAX | Nassau | 40 min |
| Jun 7, 3:57 PM EDT | Small Craft Advisory | JAX | 30 hr | |
| Jun 7, 6:10 PM EDT | Areal Flood Advisory | JAX | Alachua | 3 hr |
| Jun 7, 6:42 PM EDT | Special Marine Warning | JAX | 63 min | |
| Jun 7, 7:37 PM EDT | Special Weather Statement | JAX | Putnam | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.